Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What are the side effects of Valacyclovir ?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1980
Answered : 2130 Questions
I'm currently taking Valacyclovir and that's working for Herpes. However, for the past several months I've been getting small red marks on my stomach that appear and then disappear within an hour. Is the medication causing this? I'm 39 years old - not overweight.
Posted Sun, 6 May 2012 in Medicines and Side Effects
Answered by Dr. Rajinder Bajoria 47 minutes later

Thanks for your query.     

Valacyclovir is an anti viral drug used for herpes simplex & herpes zoster and many other conditions .

It has a variety of adverse or side effects on human body from mild to sever depending upon the immunity & many other factors. Neutropenia and leukopenia are among the list of adverse effects of valacyclovir & they seen in some people. These change in the blood count may cause small red marks on abdomen which appear or disappear frequently among some individuals.

So drug may be sole reason, as there is no other significant history.

I suggest you to take an opinion from a virologist to through more light on this issue.

Hope I have answered your query, I will be available to answer your follow up queries,

“Wish you Good Health and trouble free speedy recovery”


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor